More and more people are showing interest in the use of kratom. The medicinal effect of kratom leaves on individuals is one of the leading causes of its popularity. However, like most drugs, the long-term use of kratom may lead to some side effects. In this blog, we will be discussing the side effects of long-term kratom usage.
Kratom found in the leaves of trees native to Southeast Asia has been used as an herbal drug for hundreds of years and has even been considered a viable alternative treatment for certain medical conditions. It can be used as a pain reliever, and it is also known to alleviate the suffering caused by opiate withdrawal. Kratom can also help relieve anxiety or depression. Kratom is useful as long as you use it in a moderate amount for the short term.
Since the effects of kratom have not been extensively researched, its true extent as a consistent and long-term stimulant remains unclear. But it is recommended that you do not use Kratom for long periods of time as side effects may continue to occur even though you will be no longer ingesting the substance with each dosage! Some of the well-known side effects include:
According to the side effects of Kratom, constipation is often reported as a common occurrence. This means that bowel movements become infrequent and hard to follow through, resulting in an unpleasant ordeal. While this may not be serious in most cases, it can quickly make even the simplest of tasks seem almost impossible to achieve.
Some news outlets are reporting that kratom is associated with bowel obstruction but the issue has been under investigation by the scientific community. Bowel obstruction is a real but small problem that occurs when people eat food high in fat or calories and have a small gut due to surgery or other circumstances.
The people who have taken higher doses of Kratom for longer periods of time have noticed wild variations in levels of tolerance. Notice that when you first start to take the herb your tolerance level may be low, but as you continue to use it you will find that your body adapts and requires more amounts in order to achieve any effect whatsoever.
When your body develops tolerance to a drug and you started using higher doses, that thing makes you addicted to that drug.
Tolerance to a certain drug can wear down easily with aggressive tapering, which means that if you happen to go into addiction for that certain drug then take a smaller quantity of the drug than what you’re used to the next day.
Other common side effects of long term usage of kratom are the following:
- In some cases, long-term use of kratom can lead to the symptoms that those with anorexia experience. Users generally lose their appetite, and they experience a significant amount of weight loss.
- Long term kratom has also been linked with hyperpigmentation of cheeks in some users.
- Other effects are sweating and itching.
- In some users kratom has also caused insomnia.
- Mood swings and state of confusion are also the effects of long term kratom usage.
How to stop using kratom?
To reduce and even eliminate the negative effects that come along with coming off kratom, taper your dosages over a period of time until you come to your last dose. Use smaller amounts of kratom throughout the day, instead of one large sufficient dosage, especially when making a switch from daily use to occasional use.
The best way to taper is on your own terms or at least under professional supervision; however if you can do it in a manner that won’t ruin the relaxing effects associated with kratom, please do!
Stressful moods and feelings will be less intense after around two days and only minimal feelings of stress should appear around three days post-discontinuation. Kratom takes about 5 days to leave your system after successfully completing all steps of tapering safely.
There is no doubt that kratom is a very important drug medicinally. But however, like most drugs, the long-term use of kratom may lead to some side effects. But one can easily protect oneself from these kratom downsides by not using it in high doses. One should decrease the dose once he found that his body is developing tolerance.